MAUDE Adverse Event Report: NIDEK CO. LTD. YC-200 S PLUS; YAG LASER

NIDEK CO. LTD. YC-200 S PLUS; YAG LASER
Model Number YC-200
Medical Device Problem Code Unexpected Therapeutic Results (1631)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2022, nidek inc.Service manager received a telephone call from nidek inc sales representative to report that the customer reported pitting lens.A followup was done by nidek inc service manager to speak with the doctor and confirmed that she has been having some issues with pitting lens, no injury reported.The device evaluation was completed at the customer site on (b)(6) 2022 per customer service order #(b)(4) by nidek inc field service engineer.Nidek inc.Considers pitting lens issue a reportable event as it is an undesirable condition and has the potential to cause or contribute to a serious injury if the issue were to recur.During the visit, customer informed fse following: on (b)(6) 2022, lens pitted 4 times with 24 shots emitted with a setting of 1.3mj power output and 250 posterior.On (b)(6) 2022, lens pitted once with 48 shots emitted with a setting of 1.0mj power output and 275 posterior.Mode: single.Magnification: 20x.Total shot count: 7544.Date of manufacture of yc-200 s plus s/n.(b)(4): (b)(6) 2021.Technical background: the ophthalmic yag laser system yc-200 consists of a slit lamp and the yag laser and is indicated for the performance of posterior capsulotomy, pupillary membranectomy, iridotomy (hole in the iris) and selective laser trabeculoplasty.This device uses passive q-switching for laser oscillation.With passive q-switching, the device first accumulates sufficient energy within the laser cavity then emits laser pulses of high peak power for extremely short durations by use of the q-switched optical element which changes between transparent and opaque according to the accumulation of energy.Yc-200 device is equipped with yag mode function only.Yc-200 s plus device is equipped with yag and slt mode functions.
 
Additional Manufacturer Narrative
Nidek inc.Determined that the cause of customer reported issue "pitting lens" was inconclusive.The system was tested and inspected.Nidek inc field service engineer (fse) verified that the system is operational.The reported unit passed final inspection per inspection distribution acceptance record# (b)(4), and installation and in-service training was performed properly per installation/in-service record# (b)(4).There was no supporting evidence to point to machine, man, and method/process and material as the cause of the reported complaint issue.As a precaution, fse installed foot pedal (part no.17330-0012) and replaced slide plate (part no.Yc020-m216).In addition, rg-093-2 yc-200/ yc-200 s plus quick reference guide will be sent out to the customer to remind customer of safety information in yc-200 operator's manual to mitigate against potential occurrence of pitting lenses.Device evaluation is completed and fse verified that the system is operational.

Brand Name
YC-200 S PLUS
Common Device Name
YAG LASER
Manufacturer (Section D)
NIDEK CO. LTD.
34-14 hiroishi
gamagori, aichi 443-0 038
JA  443-0038
Manufacturer (Section G)
NIDEK CO. LTD.
34-14 hiroishi
gamagori, aichi 443-0 038
JA   443-0038
Manufacturer Contact
todd milholland
2040 corporate court
san jose, CA 95131
4084686460
MDR Report Key14459584
Report Number0002936921-2022-00004
Device Sequence Number4515847
Product Code HQF
UDI-Device Identifier04987669101452
UDI-Public(01)04987669101452
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K203130
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberYC-200
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2022
Initial Report FDA Received Date05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown